Turkish Journal of Physical Medicine and Rehabilitation 2010 , Vol 56 , Num 2
Isolated Knee Osteonecrosis Secondary to Corticosteroid Use in Two Patients with Idiopathic Thrombocytopenic Purpura
İlker Yağcı 1 ,Mehmet Ağırman 1 ,Gülseren Akyüz 2
1 Marmara Üniversitesi Tıp Fakültesi, Fiziksel Tıp ve Rehabilitasyon Anabilim Dalı, İstanbul, Türkiye
2 Department of Physical Medicine and Rehabilitation, Marmara University Faculty of Medicine, İstanbul, Turkey
DOI : 10.4274/tftr.56.94

Idiopathic thrombocytopenic purpura (ITP) is characterized by low platelet count and mucocutaneous bleeding and steroids are commonly used for the treatment of this disorder. Osteonecrosis is one of the well-known side effects of steroids. However, no case of isolated knee osteonecrosis after steroid use has been reported in the literature to date. In this paper, we presented two cases of knee osteonecrosis who had received steroids for the treatment of ITP.

Keywords : Knee osteonecrosis, avascular necrosis, idiopathic thrombocytopenic purpura, steroid